Advertisement

The \(\varvec{A}_2\) Rogers–Ramanujan Identities Revisited

  • Sylvie CorteelEmail author
  • Trevor Welsh
Article
  • 8 Downloads

Abstract

In this note, we show how to use cylindric partitions to rederive the four \(A_2\) Rogers–Ramanujan identities originally proven by Andrews, Schilling and Warnaar, and provide a proof of a similar fifth identity.

Keywords

Rogers–Ramanujan identities Cylindric partitions q-Series identities 

Mathematics Subject Classification

Primary 11P84 Secondary 05A19 05E10 

Notes

Acknowledgements

SC was residing at MSRI (NSF Grant DMS-1440140) and was visiting the Mathematics Department at UC Berkeley during the completion of this work. TW acknowledges partial support from the Australian Research Council. The authors wish to thank Omar Foda for his interest in this work and useful discussions. The authors also wish to thank the anonymous referee for her excellent suggestions and careful reading.

References

  1. 1.
    G.E. Andrews, The Theory of Partitions. Cambridge University Press. ISBN 0-521-63766-X, 1976.Google Scholar
  2. 2.
    G.E. Andrews, On the General Rogers–Ramanujan Theorem. Providence, RI: Amer. Math. Soc., 1974.CrossRefGoogle Scholar
  3. 3.
    G.E. Andrews, A. Schilling, S.O. Warnaar, An \(A_2\) Bailey lemma and Rogers–Ramanujan-type identities, J. Amer. Math. Soc., 12 (3), 677-702, 1999.Google Scholar
  4. 4.
    A. Borodin, Periodic Schur process and cylindric partitions. Duke Math. J. 140 (2007), no. 3, 391–468.MathSciNetCrossRefGoogle Scholar
  5. 5.
    J. Bouttier, G. Chapuy and S. Corteel, From Aztec diamonds to pyramids: steep tilings, Trans. Amer. Math. Soc. 369 (2017), no. 8, 5921–5959.MathSciNetCrossRefGoogle Scholar
  6. 6.
    S. Corteel, Rogers–Ramanujan identities and the Robinson–Schensted–Knuth Correspondence, Proc. Amer. Math. Soc. 145 (2017), no. 5, 2011–2022.MathSciNetCrossRefGoogle Scholar
  7. 7.
    S. Corteel, C. Savelief and M. Vuletic, Plane overpartitions and cylindric partitions, Jour. of Comb. Theory A, Vol.118, Issue 4, (2011), 1239-1269.MathSciNetCrossRefGoogle Scholar
  8. 8.
    B. Feigin, O. Foda, and T. Welsh, Andrews–Gordon type identities from combinations of Virasoro characters. Ramanujan J. 17 (2008), no. 1, 33-52.MathSciNetCrossRefGoogle Scholar
  9. 9.
    T. Gerber, Crystal isomorphisms in Fock spaces and Schensted correspondence in affine type A. Algebras and Representation Theory 18 (2015), 1009-1046.MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ira Gessel, and Christian Krattenthaler, Cylindric partitions. Trans. Amer. Math. Soc. 349 (1997), no. 2, 429-479.MathSciNetCrossRefGoogle Scholar
  11. 11.
    A. Garsia, and S.C. Milne, A Rogers–Ramanujan Bijection. J. Combin. Th. Ser. A 31, 289-339, (1981).MathSciNetCrossRefGoogle Scholar
  12. 12.
    O. Foda and T. Welsh, Cylindric partitions, \(W_r\) characters and the Andrews–Gordon–Bressoud identities. J. Phys. A: Math. Theor 49 (2016), 164004Google Scholar
  13. 13.
    I. Pak, Partition bijections, a survey. Ramanujan J. 12 (2006), no. 1, 5-75.MathSciNetCrossRefGoogle Scholar
  14. 14.
    L.J. Rogers and Srinivasa Ramanujan, Proof of certain identities in combinatorial analysis, Camb. Phil. Soc. Proc., Vol 19, 1919, p. 211–216.Google Scholar
  15. 15.
    P. Tingley, Three combinatorial models for \({\widehat{sl}}_n\) crystals, with applications to cylindric partitions. Int. Math. Res. Not. IMRN 2008, no. 2, Art. ID rnm143, 40 pp.Google Scholar
  16. 16.
    S.O. Warnaar, Hall–Littlewood functions and the \(A_2\) Rogers–Ramanujan identities. Adv. Math. 200 (2006), no. 2, 403-434.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of California BerkeleyBerkeleyUSA
  2. 2.Department of Mathematics and StatisticsUniversity of MelbourneMelbourneAustralia

Personalised recommendations